Tomboysace: I have been taking thyroid tablets... - Thyroid UK

Thyroid UK
108,992 members126,577 posts

Tomboysace

Tomboysace84
Tomboysace84

I have been taking thyroid tablets for years now 75micro but recently my son advised me to up the dosage to 100 because I was feeling so tired, going to bed 2 3 times a day. Especially during the hot weather. I have so much wrong with myself now I am older , I suppose it only nauteral but we all want to be as healthy as possible and not cause problems for our children. Making decisions over the years which are not always the best or have gone wrong add to our health problems. I was very reluctant to go on this page healthunlocked but I am glad I did, I think it’s great . Taking to oneanther like this and finding the best way to treat our problems, as the doctors are so busy now they haven’t got enough time to talk to us. The national health system is great we never had it when I was young. My father died only 56 yrs in a terrible state with no nation health . Good luck to healthunlocked and I wish your readers find what their looking for and their health improves

5 Replies
oldestnewest

Hello Tomboysace84 and welcome to the forum. The first thing is to post your latest thyroid test results. You need to know what your blood levels are in order to adjust your dose of thyroid hormone. If you haven't got copies of results you can ask your surgery for a print out. Make sure they include the lab ranges as well as the results.

Thank you so much for your advice, I did get my blood test results, also my thyroid tests from the surgery.my son requested them , He thought my thyroxin 75micro was far to low so I increased it myself as my doctor always said it was the right dosage. I have resigned myself to accepting that I have these medical conditions but I am very active and take care of myself up to a point even though I am in a lot of pain.i was a nurse and have worked on many cases and seen many things., over the years I think the most damaging thing to the body is stress.also mind over matter can help a lot . Life nowadays is very stressful more so now than ever, my doctors are very good to me but can only do so much .i am dealing with sciatica at the moment as I have a crumbling 1st lumber disc. I am very lucky in that my eldest son, I have four children but one that is extra special and helps me when he can,he has his life.we wear ourselves out over the years we are fortunate if we have lived full ,lives. The only thing I regret , is it was I was given the opertunaty to learn about the good things of life later in my adulthood,as life was none existent in childhood. We all wear out in time, we have to acept this, but I think it’s great to help one another and talk. Be kind to one another life is very short

Tomboysace

shaws
shawsAdministrator
in reply to Tomboysace84

Even if we're wearing out, it should not be because we don't have sufficient thyroid hormones.

I believe your son is very right in that you increase dose by 25mcg to 100mg. 75mcg is a small dose and at one time doctors used to diagnosed us upon our symptoms and give us NDT. It was gradually increased until we were symptom-free and felt well. Nowadays, in these modern times, we are retricted to doses due to blood tests and ignoring clinical symptoms.

I am hoping your doctor will increase your dose too as you will need prescriptions changed. One of our doctors, now deceased, stated we were on far too low a dose instead of looking at relieving our symptoms they keep our dose too low to keep the TSH 'in range'. TSH is from the pituitary gland which rises for us to be diagnosed. Once diagnosed and on thyroid hormones it should be how we, the patient, feels on doses which is the best guide. If we don't feel well we should have an increase. If we have bad palpitations/fast pulse, reduce dose to previous dose. We are dealing with essential hormones to run our whole metabolism/body and not medication. Hormones at optimum are necessary for us to be well.

I will say I am not medically qualified but I also self-medicate now and am well.

I agree with all shaws has said and having been on that dose for so long then you will recognise if the increase is too much for you though changes can feel different I'm sure you will heed shaws saying to drop back down if you are concerned. I would be tempted if it were me to stay on this dose for 6 weeks and get it tested privately then if you can do that.

Medichecks and Blue Horizon are recommended and both have offers so watch what they are doing over the coming weeks and see if you can get a bargain!

I'm just a little concerned if you ask your doctor for an increase he could say no but if you present him with test results which will include the FT3 reading and you are in range then he shouldn't be able to object plus if uncertain to can post again with your new results and ranges. Ranges are important as they differ from lab to lab so we would just be guessing without them.

Well done to your son for keeping an eye on you as well, mine don't want to know!

You may also like...